Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2012, 2:39 PM MDT for Bent County, Prowers County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 2:39 PM MDT (20:39 UTC)
- Expired
- Jun 4, 2012, 3:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:15 PM MDT | HAIL 0.88 | 3 Nw Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WUUS55 KPUB 042039 SVRPUB COC011-099-042145- /O.NEW.KPUB.SV.W.0051.120604T2039Z-120604T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 345 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GRANADA...OR 10 MILES SOUTHEAST OF LAMAR...AND MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAMAR AND WILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236 TIME...MOT...LOC 2040Z 098DEG 18KT 3801 10247 WIND...HAIL 60MPH 1.00IN $$
5 follow-up statements
833 WWUS55 KPUB 042050 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT MON JUN 4 2012 COC011-099-042145- /O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/ BENT CO-PROWERS CO- 250 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LAMAR...MOVING WEST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 3 MILES NORTH OF LAMAR...AND THIS STORM WAS MOVING WEST AT 20 MPH. THIS STORM HAS THE CAPABILITY TO ALSO BECOME SEVERE. LOCATIONS IMPACTED INCLUDE... LAMAR AND WILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236 TIME...MOT...LOC 2049Z 098DEG 18KT 3802 10253 WIND...HAIL 60MPH 1.00IN $$
891 WWUS55 KPUB 042056 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT MON JUN 4 2012 COC011-099-042145- /O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/ BENT CO-PROWERS CO- 256 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LAMAR...MOVING WEST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 2 MILES NORTHWEST OF LAMAR. AT 250 PM...NICKEL SIZE HAIL WAS REPORTED 1 MILE NORTH OF LAMAR. LOCATIONS IMPACTED INCLUDE... LAMAR AND WILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236 TIME...MOT...LOC 2054Z 098DEG 18KT 3804 10251 WIND...HAIL 60MPH 1.00IN $$
493 WWUS55 KPUB 042109 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT MON JUN 4 2012 COC011-099-042145- /O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/ BENT CO-PROWERS CO- 309 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT... AT 302 PM MDT...TRAINED WEATHER SPOTTERS REPORTED NICKLE SIZE HAIL WITH THIS STORM. THIS STORM WAS LOCATED NEAR WILEY...OR 5 MILES NORTHWEST OF LAMAR...MOVING NORTHWEST AT 15 MPH. QUARTER SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... WILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3790 10245 3798 10284 3825 10285 3820 10239 TIME...MOT...LOC 2109Z 117DEG 11KT 3814 10269 WIND...HAIL 60MPH 1.00IN $$ KAM
855 WWUS55 KPUB 042123 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT MON JUN 4 2012 COC011-099-042145- /O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/ BENT CO-PROWERS CO- 323 PM MDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT... AT 321 PM MDT...LOCAL LAW ENFORCEMENT REPORTED NICKEL SIZED HAIL WITH THIS STORM. THIS STORM WAS LOCATED NEAR WILEY...OR 8 MILES NORTHWEST OF LAMAR...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3796 10261 3798 10284 3825 10285 3822 10254 TIME...MOT...LOC 2123Z 117DEG 11KT 3816 10274 WIND...HAIL <50MPH 1.00IN $$
625 WWUS55 KPUB 042138 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT MON JUN 4 2012 COC011-099-042148- /O.EXP.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/ BENT CO-PROWERS CO- 338 PM MDT MON JUN 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PROWERS AND NORTHEASTERN BENT COUNTIES WILL EXPIRE AT 345 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3796 10261 3798 10284 3825 10285 3822 10254 TIME...MOT...LOC 2138Z 117DEG 11KT 3818 10279 $$ KAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:15 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 11:15 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT MON JUN 4 2012 .AVIATION... THE MAIN CONCERN AT THE TAF SITES FOR TODAY WILL BE THUNDERSTORMS FOR THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE HIGHER TERRAIN AND GIVEN THE EASTERLY STEERING FLOW SHOULD MOVE AROUND KALS THROUGH 01-03Z THIS EVENING. THE MAIN IMPACT WILL BE GUSTY OUTFLOW WINDS AT KALS THIS AFTERNOON. PRECIPITATION IS MORE LIKELY AT KCOS AND KPUB WHERE DEEPER MOISTURE EXISTS. MODELS INDICATING THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS A KCOS AND KPUB WILL BE FROM AROUND 21-02Z THIS AFTERNOON. IMPACTS INCLUDE GUSTY OUTFLOW WIND WITH GUSTS APPROACHING 40 KTS POSSIBLE. CIGS AND VIS MAY ALSO LOWER IN ANY HEAVIER THUNDERSTORM CORES THAT MOVE OVER THE TERMINALS. EXPECT CLEARING AND VFR CONDITIONS AFTER 03Z INTO TUESDAY MORNING. MODELS DEVELOPING ANOTHER ROUND OF THUNDERSTORMS FOR TOMORROW BY MID DAY WHICH WILL LIKELY IMPACT KCOS AND KPUB. MOZLEY && .PREV DISCUSSION... /ISSUED 451 AM MDT MON JUN 4 2012/ SHORT TERM... (TODAY AND TONIGHT) ..MAIN SHORT TERM CONCERNS REMAIN THUNDERSTORM COVERAGE AND TEMPERATURES... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK NORTHERLY FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL RIDGE AXIS BUILDING ACROSS EASTERN ARIZONA AND UTAH THROUGH WESTERN WYOMING AS A BROAD EASTERN PACIFIC TROUGH CONTINUES TO DIG ACROSS THE WEST COAST AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING MID AND UPPER LEVEL MOISTURE TRAPPED UNDERNEATH UPPER RIDGE ACROSS THE STATE WITH SATELLITE AND EVEN RADAR IMAGERY TRACKING A DISTINCT CIRCULATION (MCV) WHICH HAS MOVED ACROSS WESTERN KIOWA COUNTY AND INTO CENTRAL OTERO COUNTY AT THIS TIME. WARM AIR ALOFT UNDERNEATH RIDGE EVIDENT WITH HIGHER MTN OBSERVATIONS STILL INDICATING TEMPERATURES IN THE LOWER TO MID 40S ALONG WITH MORE VARIABLE READINGS FROM THE 50S TO THE LOWER 70S ACROSS THE EASTERN PLAINS AT THIS TIME. CURRENT DEW PTS ACROSS THE HIGHER TERRAIN ARE IN THE 20S AND 30S AND MAINLY IN THE 40S ACROSS EASTERN COLORADO...WITH RICHER LOW LEVEL MOISTURE NOT TOO FAR AWAY WITH DEW PTS IN THE 50S TO LOWER 60S ACROSS WESTERN KANSAS AT THIS TIME. TODAY AND TONIGHT...UPPER LEVEL FLOW EXPECTED TO REMAIN WEAK AND BECOME SOUTH TO SOUTHEAST THROUGH THE DAY AND MORE SOUTH TO SOUTHWEST OVERNIGHT...AS UPPER LEVEL RIDGE AXIS MOVES INTO WESTERN COLORADO THIS AFTERNOON AND ACROSS EASTERN COLORADO TONIGHT. ASSOCIATED THERMAL TROUGH MOVES ACROSS THE MTS...OWNING TO ENHANCED EAST TO SOUTHEAST LOW LEVEL FLOW UPSLOPE FLOW...WHICH WILL KEEP LOW LEVEL MOISTURE IN PLACE WITH DEW PTS IN THE MID 40S TO MID 50S ACROSS THE EASTERN PLAINS. SOLAR HEATING AND AVAILABLE MOISTURE IN PLACE UNDER THE RIDGE WILL ALLOW FOR CONVECTION TO FIRE ACROSS THE HIGHER TERRAIN FROM THE LATE MORNING THROUGH THE EARLY EVENING WITH LATEST MODELS DIFFERING ON THE AMOUNT OF CONVECTION...ESPECIALLY ACROSS THE EASTERN MTNS AND PLAINS. THE 00Z RUNS OF THE GFS AND NSSL AND LOCAL WRFS HAVE CONVECTION TIED MAINLY TO THE HIGHER TERRAIN THROUGH THE AFTERNOON...WITH CONVECTIVE OUTFLOWS THEN HELPING TO FIRE CONVECTION ACROSS THE EASTERN PLAINS THIS EVENING. HOWEVER...THE 00Z AND 06Z NAM AND THE 06Z HRRR HAVE CONVECTION FIRING BETWEEN 15Z-18Z ACROSS THE SOUTHEAST MTS AND IMMEDIATE ADJACENT PLAINS...AND THEN DEVELOP MORE WIDESPREAD STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THE AFTERNOON AND EVENING HOURS...WITH SOME CONVECTION HANGING ON INTO EARLY TUESDAY MORNING ACROSS THE FAR SE PLAINS WITH A DEVELOPING LOW LEVEL JET OVERNIGHT ACROSS THE WESTERN TX AND OK PANHANDLE. WITH THAT SAID AND THE MCV CURRENTLY MOVING ACROSS THE SOUTHEAST PLAINS...HAVE TAILORED CURRENT FORECAST CLOSER TO THE NAM SOLUTION. CONVECTION ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS LOOKS TO REMAIN FAIRLY HIGH BASED...WITH THE POTENTIAL FOR A FEW STRONGER PULSE STORMS ACROSS THE FAR SE PLAINS WHERE BEST LOW LEVEL MOISTURE AND CAPES BETWEEN 1000-1500 J/KG ARE PROGGED. TEMPERATURES TO WARM QUICKLY THROUGH THE MORNING WITH HIGHS DEPENDENT ON HOW FAST CONVECTIVE CLOUDS WILL DEVELOP AND HAVE GONE WITH HIGHS NEAR AND SLIGHTLY COOLER THAN YESTERDAY...WITH OVERNIGHT LOWS EXPECTED TO BE ON THE MILD SIDE ONCE AGAIN. -MW LONG TERM... (TUESDAY THROUGH NEXT MONDAY) PLENTY OF LOW AND MID LEVEL MOISTURE REMAINS IN PLACE OVER THE EASTERN MOUNTAINS AND PLAINS ON TUESDAY...WHILE DRIER AIR BEGINS TO FILTER INTO THE WESTERN MOUNTAINS AND VALLEYS AS SOUTHWEST FLOW GRADUALLY INCREASES. APPEARS WE WILL HAVE ONE MORE ROUND OF ISOLATED TO SCATTERED TSRA TUE AFTERNOON/EVENING...WITH STORMS OVER THE EASTERN MOUNTAINS INITIALLY...THEN DRIFTING EAST ON TO THE PLAINS BY EVENING. SHEAR REMAINS FAIRLY WEAK...SO THREAT OF SEVERE STORMS LOOKS LOW...THOUGH A FEW NEAR SEVERE WIND GUSTS MAY BE POSSIBLE...AS KCOS GUSTED TO 47 KNOTS IN A SIMILAR ENVIRONMENT YESTERDAY. MAX TEMPS TUES LOOK LIKE THEY WILL COOL SLIGHTLY OVER THE EAST AS 700 MB TEMPS FALL 1-2C...WHILE READINGS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS SHOW LITTLE CHANGE. SOUTHWEST FLOW INCREASES WEDNESDAY AS PACIFIC NORTHWEST UPPER TROUGH SHIFTS EASTWARD...WITH AIR MASS OVER THE MOUNTAINS CONTINUING TO DRY OUT. HIGHER TERRAIN NEAR THE CONTINENTAL DIVIDE MAY APPROACH CRITICAL FIRE WEATHER CONDITIONS AS DEEP MIXING TAPS STRONGER WINDS ALOFT...THOUGH SPEEDS STILL LOOK TO STAY JUST SLIGHTLY BELOW HIGHLIGHT THRESHOLDS. OVER THE PLAINS...LOW LEVEL MOISTURE REMAINS IN PLACE EAST OF I-25...WITH RISK OF AT LEAST AN ISOLATED TSRA CONTINUING INTO WED EVENING. MAX TEMPS SHOULD WARM SLIGHTLY WED MOST LOCATIONS...AS LOW/MID LEVEL FLOW BECOMES MORE SOUTHWESTERLY. LITTLE CHANGE IN THE UPPER PATTERN THU INTO FRI...WITH AREA REMAINING UNDER WEAK TO MODERATE SOUTHWEST FLOW BOTH DAYS. VERY DRY AIR MASS REMAINS IN PLACE OVER THE MOUNTAINS...WHILE MOISTURE LINGERS OVER THE EASTERN PLAINS AS DRYLINE STAYS MAINLY ON THE WESTERN SIDE OF THE KS BORDER. TOUGH TO RULE OUT AN ISOLATED TSRA BOTH DAYS OVER THE PLAINS...SO WILL KEEP LOW POPS IN PLACE EAST OF I-25. UPPER LOW MOVES EASTWARD OVER THE WEEKEND...LEADING TO STRONGER SOUTHWEST FLOW ACROSS THE STATE...WHICH MAY FINALLY FLUSH LOW LEVEL MOISTURE OUT OF THE EASTERN PLAINS BOTH SAT/SUN. FIRE WEATHER CONCERNS WILL INCREASE OVER THE MOUNTAINS LATE SAT INTO SUN AS UPPER JET ROTATES AROUND THE UPPER LOW AND ACROSS NORTHERN COLORADO THROUGH THE PERIOD. MAX TEMPS THROUGH THE WEEKEND WILL REMAIN VERY WARM...BEFORE COLD FRONT FINALLY DROPS SOUTH THROUGH THE REGION LATE SUN/EARLY MON...LEADING TO COOLER TEMPS AREA-WIDE BY MON AFTERNOON. --10 AVIATION...MOISTURE TRAPPED UNDERNEATH UPPER LEVEL RIDGE ACROSS THE STATE WILL WILL FUEL ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. -TSRA SHOULD DEVELOP ACROSS THE MOUNTAINS BY THE LATE MORNING AND DRIFT OFF INTO THE ADJACENT PLAINS AND VALLEYS DURING THE AFTERNOON AND EVENING. ERRATIC GUSTY OUTFLOW WINDS UP TO 40 KTS WILL BE THE MAIN THREAT...ALONG WITH BRIEF HEAVY RAINFALL AND LIGHTNING AT THE TERMINALS...WITH A FEW STRONGER STORMS PRODUCING SMALL HAIL POSSIBLE ACROSS THE FAR SE PLAINS. STORM ACTIVITY SHOULD DECREASE BY MIDNIGHT FOR THE TERMINALS...WITH ISOLATED STORMS POSSIBLE THROUGH THE OVERNIGHT ACROSS THE FAR EASTERN PLAINS. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/34
Hazardous weather outlook, Jun 4, 11:19 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT MON JUN 4 2012 COZ058>089-093>099-051730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER MOUNTAIN REGIONS LATE THIS MORNING. EXPECT STORMS TO MOVE AND DEVELOP ACROSS THE EASTERN PLAINS BY THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY OUTFLOW WINDS TO 50 MPH AND SMALL HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN MOUNTAINS AND EASTERN PLAINS UNDER THE STRONGEST THUNDERSTORM CORES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...WHILE THE EASTERN MOUNTAINS AND PLAINS SEE SLIGHTLY GREATER THUNDERSTORM ACTIVITY. THE MAIN THREATS FROM STORMS WEDNESDAY WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL HAIL POSSIBLE WITH THE STRONGEST STORMS. WEDNESDAY THROUGH FRIDAY...DRIER AIR WILL BEGIN TO MOVE INTO THE AREA FROM THE WEST...LIMITING THUNDERSTORM CHANCES OVER ALL THE REGION EXCEPT FOR THE FAR EASTERN PLAINS...WHERE ISOLATED STORMS WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN COLORADO. 88/34
In the hours before
Special weather statement, Jun 4, 1:40 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT MON JUN 4 2012 COZ096-042015- EASTERN KIOWA COUNTY- 140 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 34 MILES NORTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BRANDON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 2:03 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT MON JUN 4 2012 COZ094-099-042030- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 203 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PRITCHETT...OR 25 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHWEST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 2:09 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT MON JUN 4 2012 COZ096-098-042045- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY- 209 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTH OF BRANDON...OR 35 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CHIVINGTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 2:23 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 223 PM MDT MON JUN 4 2012 COZ098-042100- LAMAR VICINITY/PROWERS COUNTY- 223 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF GRANADA...OR 14 MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 2:25 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 225 PM MDT MON JUN 4 2012 COZ098-042100- LAMAR VICINITY/PROWERS COUNTY- 225 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF HOLLY...OR 29 MILES EAST OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... HARTMAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 4, 2:38 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT MON JUN 4 2012 COZ099-042115- SPRINGFIELD VICINITY/BACA COUNTY- 238 PM MDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF PRITCHETT...OR 19 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.